MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL 54MM BCH® FEMORAL HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL 54MM BCH® FEMORAL HEAD; HIP COMPONENT
Model Number 38CH5410
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly pt.Now has elevated metal ions.Originally part of ide / ceramic on metal articulation system clinical study but not any longer.Additional information received on april 19, 2022: patient developed adverse symptoms including, but not limited to, progressively worsening pain in and around his right hip joint, as well as neurologic symptoms including peripheral neuropathy, tinnitus, some balance/coordination issues, a heal fracture as a direct result of those balance/coordination issues, and b 12 deficiency.Laboratory test results reported on (b)(6) 2020, revealed elevated serum chromium and blood cobalt levels in patient.On (b)(6) 2021, patient had a revision surgery performed on his right hip by (b)(6), m.D., at (b)(6).Early in his (b)(6) 2021, operative report, dr.(b)(6) noted, "metallosis debris at the external rotators." after removal of the conserve® femoral head from the profemur® plus modular neck, dr.(b)(6) noted "a fair amount of black corrosion discoloration at the taper on both components." in (b)(6) 2021, revision surgery, dr.(b)(6), removed the wright medical profemur® hip system, including the profemur® plus cocr modular neck and profemur® plasma z stem, as well as the conserve® femoral head, that had been implanted in plaintiff's right hip in 2010, were removed, and replaced with a femoral stem, femoral head, and a dual mobility bearing, all devices from zimmer biomet.In the same revision surgery, the instrument used to extract the stem had a failure and it couldn?t be used.Therefore, an extended trochanteric osteotomy was necessary.This problem has been captured and investigated under microport orthopedics incident number: (b)(4).
 
Event or Problem Description
Allegedly pt.Now has elevated metal ions.Originally part of ide / ceramic on metal articulation system clinical study but not any longer.Additional information received on april 19, 2022: patient developed adverse symptoms including, but not limited to, progressively worsening pain in and around his right hip joint, as well as neurologic symptoms including peripheral neuropathy, tinnitus, some balance/coordination issues, a heal fracture as a direct result of those balance/coordination issues, and b 12 deficiency.Laboratory test results reported on (b)(6), 2020, revealed elevated serum chromium and blood cobalt levels in patient.On (b)(6), 2021, patient had a revision surgery performed on his right hip by (b)(6), m.D., at (b)(6).Early in his (b)(6), 2021, operative report, dr.(b)(6) noted, "metallosis debris at the external rotators." after removal of the conserve® femoral head from the profemur® plus modular neck, dr.(b)(6) noted "a fair amount of black corrosion discoloration at the taper on both components." in the (b)(6), 2021, revision surgery, dr.(b)(6), removed the wright medical profemur® hip system, including the profemur® plus cocr modular neck and profemur® plasma z stem, as well as the conserve® femoral head, that had been implanted in plaintiff's right hip in 2010, were removed, and replaced with a femoral stem, femoral head, and a dual mobility bearing, all devices from zimmer biomet.In the same revision surgery, the instrument used to extract the stem had a failure and it couldn?t be used.Therefore, an extended trochanteric osteotomy was necessary.This problem has been captured and investigated under microport orthopedics incident number: (b)(4).

Brand Name
CONSERVE® TOTAL 54MM BCH® FEMORAL HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14378221
Report Number3010536692-2022-00193
Device Sequence Number2007593
Product Code KXA
UDI-Device IdentifierM68438CH54101
UDI-PublicM68438CH54101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082924
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38CH5410
Device Catalogue Number38CH5410
Device Lot Number098606676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale